Jump to content

need urgent help on therapies side effects


tecnico

Recommended Posts

hello, i would like your advice, coments or
sugestions, regarding the following data about a
close friend of mines.

She was diagnosed with NSCLC stage 4 adenocarinoma in her lung
lung , she was given alimta ( Pemetrexed ) for 3
years , after susebequent ct scans and pet scans
in which showed no great advance in size ( maybe
just a little bit - but no great change in size
overall ) the Dr. recomended to start with
inmunotherpahy Opdivio , at the start everything
was ok with Opdivo until she has recently
devoloped a sort of dry cough , which is sort of
side effect have read on some forums :( , but the
fact she is also asmathic makes a bit of an issue
, her primary Dr. prescriped a liquid cough
supresant but that hasnt worked very much : ( ,
after her 6 treatments with Opdivo, she had a ct
scan that showed some slight enlargment in size of
tumor , the oncologist said that was posibly a
peudo-progresion ( looks like an increase in size
but its the white cells in mayority working on the
adenocar and thats it seems bigger in size ) but
the problem is that this aparent peudo-progresion
and its effect is in sort of way inflamation
resulting in some breathing issues : ( , so uppon
that she was prescribed Prednisone for a month
during which the Opdivo was suspended due to the
interacting effect with Prednisone, during that
month and on Prednisone she felt better , no
wheezing , besides her usual asthma episodes
during the morning and some at night , no short
breath, or dry cough : ).

But after that month Opdivo was started again and
same issues :( ocured , so uppon that she was sent
to have a Biodesix Lung Reflex blood tests done,
dont know if any here has done this test but its a
simple blood test, and those samples are tested to
see if there is any genetic EGFR 
mutation 

the results on the genestrat for all EGFR
mutations were all Negative

and on the veristrat the result was : Good


what the onco said before doing this tests is that
uppon the results he could know if there was any
oral medication for the adenocarcinoma, instead of
using the Opdivo or Alimata.


So uppon on this data would like to know if any of
you have seen this side effect of the Opdivo : dry
cough and aparent pseudo-progresion and if that
cough has gone away or how have you have been
dealing with it ?

other question have any done this Biodesix blood
test ? and if so are this results positive in
prospect ? thus saying there is no genetic EGFR
mutation in my understanding is good : ) .

So please would really like your comments,
thoughts and advice regarding this information

Link to comment
Share on other sites

Hi there,

I can offer some information about immunotherapy and swelling, pseudo-progression, and possible pneumonitis.

My mom is on Keytruda - an immunotherapy drug like Opdivo. She's been on it for about 9 months.  In that time, she has had what is believed to be swelling/inflammation around the area of the cancerous mass, this is completely normal.  The site has been biopsied in 5 different areas and no cancer cells were identified, so we are assuming it's just inflammation, but cannot be 100% positive.  In her most recent CT, the swelling decreased a bit in size, so that is a positive thing.  Due to the area of the inflammation, her breathing was not affected.  Inflammation is often a good sign with immunotherapy, it means that the drug is doing its job.  But if the inflammation persists, gets worse, or causes issues (like with breathing), the drug may not be the best choice for treatment.  My mom has not had a dry cough with Keytruda, but she did have a horrible cough related to an airway stent she had for a few months.  Her docs prescribed Tessalon Pearls.  It helped with the cough a bit.  I don't know if it will help with your friend's cough, but it's worth talking to the docs about. 

 

 

Link to comment
Share on other sites

thank you so much Steff for responding : ) ?  would like to ask are tesalon pearls bought over the counter  or are they prescribed?  another question has she been only on Keytruda ? or has she been on chemo or oral piills like tacerva or other ? and one other question my friend has been tested for CEA ( blood test ) and she is on the numbers 60's , but read somewhere else that  high number in CEA could either be BECAUSE OF INFLAMATION and some other say that it could be the dead cancer cells that are could cause the high CEA numbers , could those statements be true : / ?

Link to comment
Share on other sites

Hi

Sitting here waiting to have my 6th Opdivo infusion as I write this, so have some experience. I do have a dry cough, but not frequent enough to bother me. Had not heard Opdivo could cause this. I do know it can result in pseudo progression. Have read this and my Oncologist also mentioned it. I also have asthma, but the Opdivo doesn't seem to be making it worse. My Oncologist did say that it could. I had a sinus infection trying to turn into pneumonia a couple of weeks ago. Oncologist was worried about possible pneumonitis and sent me for a chest X-ray before I could have infusion. Pneumonitis can be serious. Glad it wasn't that. Have no experience with the test you're referring to. 

Judy M. 

Link to comment
Share on other sites

The Tesalon Pearls are by prescription.  My mom originally began her treatment journey with traditional chemo and radiation back in 2016.  She is now dealing with her 1st recurrence in which her first treatment plan for this recurrence was what is now called a triplet - Keytruda + Alimta & Carbo (Chemo drugs).  Originally, she was to do 8 doses with all 3 and then move on to Keytruda only.  She had 6 doses with all 3 and things were looking good.  Side effects from chemo were pretty rough so she just continued with Keytruda at that point.  She has been on just Keytruda since the beginning of December.  Few side effects, mainly skin pigment changes and itchy skin.  She has Rheumatoid Arthritis, so the inflammation we are seeing on CT's may be because of an RA flare up or could be compounded because of her RA.  She is currently on a short burst of steroids to deal with what they believe to be pneumonitis that is causing shortness of breath.  

Unfortunately, I am not familiar with CEA, so I can be of no help there.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.